Alert archive / Wyoming / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Mar 22, 2011, 10:24 AM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 8 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 10:24 AM MDT (16:24 UTC)
- Expired
- Mar 22, 2011, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 4:42 PM MDT | HEAVY SNOW 14 | Bedford, WY | |
| Mar 22, 4:44 PM MDT | HEAVY SNOW 8 | 14.3 E Thayne, WY | BOX Y RANCH |
| Mar 22, 4:45 PM MDT | SNOW 4 | 5 Sse Smoot, WY | |
| Mar 22, 4:49 PM MDT | SNOW 4 | 14 E Bondurant, WY | LOOMIS PARK SNOTEL |
| Mar 22, 4:50 PM MDT | HEAVY SNOW 7 | 24 Ese Boulder, WY | BIG SANDY OPENING SNOTEL |
| Mar 22, 5:35 PM MDT | SNOW 2 | 12 Nne Pinedale, WY | ELKHART PARK G.S. SNOTEL |
| Mar 22, 5:36 PM MDT | SNOW 4 | 12 N Cora, WY | NEW FORK LAKE SNOTEL |
| Mar 22, 5:36 PM MDT | SNOW 4 | 16 Sw Dubois, WY | GUNSITE PASS SNOTEL |
| Mar 22, 5:36 PM MDT | SNOW 5 | 22 N Cora, WY | KENDALL RANGER STATION SNOTEL |
| Mar 22, 5:36 PM MDT | SNOW 5 | 25 Sw Lander, WY | LARSEN CREEK SNOTEL |
| Mar 22, 5:37 PM MDT | HEAVY SNOW 6 | 16 E Boulder, WY | POCKET CREEK SNOTEL |
| Mar 22, 5:39 PM MDT | SNOW 4 | 8 Se Afton, WY | COTTONWOOD CREEK SNOTEL |
| Mar 22, 5:39 PM MDT | HEAVY SNOW 7 | 19 Sw Bondurant, WY | BLIND BULL SUMMIT SNOTEL |
| Mar 22, 5:40 PM MDT | HEAVY SNOW 6 | 26 N Kemmerer, WY | HAMS FORK SNOTEL |
| Mar 22, 5:40 PM MDT | HEAVY SNOW 7 | 15 S Afton, WY | SALT RIVER SUMMIT SNOTEL |
| Mar 22, 5:40 PM MDT | HEAVY SNOW 8 | 36 N Kemmerer, WY | INDIAN CREEK SNOTEL |
| Mar 22, 5:40 PM MDT | HEAVY SNOW 9 | 15 Nne Cokeville, WY | KELLEY RANGER STATION SNOTEL |
| Mar 22, 5:40 PM MDT | HEAVY SNOW 9 | 21 W Big Piney, WY | SNIDER BASIN SNOTEL |
| Mar 22, 5:41 PM MDT | HEAVY SNOW 6 | 17 E Afton, WY | TRIPLE PEAK SNOTEL |
| Mar 22, 5:41 PM MDT | HEAVY SNOW 9 | 19 Se Afton, WY | SPRING CREEK DIVIDE SNOTEL |
| Mar 22, 5:42 PM MDT | HEAVY SNOW 12 | 8 Ne Afton, WY | WILLOW CREEK SNOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS45 KRIW 221624 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1024 AM MDT TUE MAR 22 2011 ...SNOWFALL ACROSS THE TETONS TODAY... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHWEST WYOMING AND INTO CENTRAL MONTANA THIS MORNING...BRINGING SNOW ACROSS MUCH OF WESTERN AND NORTHWESTERN WYOMING. THE HEAVIEST SNOW IS EXPECTED TO AFFECT IN THE STAR VALLEY AND THE WYOMING AND SALT RIVER RANGES...AND THE TETON AND GROS VENTRE MOUNTAINS. WYZ023-024-230000- /O.UPG.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ /O.NEW.KRIW.WS.W.0006.110322T1624Z-110323T0000Z/ STAR VALLEY-SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...AFTON...ALPINE...THAYNE 1024 AM MDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SNOWFALL WILL BE HEAVY AT TIMES...ACROSS LINCOLN COUNTY. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY AFTERNOON. * MORNING SNOWFALL TOTALS...5 TO 10 INCHES HAS FALLEN IN THE STAR VALLEY IN THAYNE AND ALPINE...WITH AROUND 4 INCHES IN AFTON. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 10 TO 20 INCHES IS EXPECTED... WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ON THE MOUNTAIN PASSES WILL PRODUCE SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO NEAR ZERO AT RIDGETOP AND PASS LEVEL. * IMPACTS...TRAVEL WILL BE HAZARDOUS...WITH SLICK ROADWAYS... BLOWING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ012-230000- /O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ TETON AND GROS VENTRE MOUNTAINS- 1024 AM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...SNOWFALL WILL BE HEAVY AT TIMES...ACROSS WESTERN AND NORTHWESTERN WYOMING AS THE SYSTEM MOVES INTO CENTRAL MONTANA. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY AFTERNOON. * OVERNIGHT SNOWFALL TOTALS...3 TO 5 INCHES HAS FALLEN OVER THE TETONS AND GROS VENTRE MOUNTAINS. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ON THE MOUNTAIN PASSES WILL PRODUCE SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO NEAR ZERO AT RIDGETOP AND PASS LEVEL. * IMPACTS...TRAVEL OVER TETON PASS AND TOGWOTEE PASS WILL BE HAZARDOUS...WITH SLICK ROADWAYS...BLOWING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ014-015-230000- /O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 1024 AM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...SNOWFALL WILL INTENSIFY...POSSIBLY BECOMING HEAVY AT TIMES...ACROSS THE WIND RIVER MOUNTAINS. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * WIND AND VISIBILITY...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON SOUTH PASS WILL PRODUCE SIGNIFICANT BLOWING SNOW...REDUCING THE VISIBILITY TO NEAR ZERO. * IMPACTS...TRAVEL OVER SOUTH PASS WILL BE HAZARDOUS...WITH SLICK ROADWAYS...BLOWING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ013-230000- /O.CON.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 1024 AM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...SNOWFALL WILL INTENSIFY...POSSIBLY BECOMING HEAVY AT TIMES...ACROSS JACKSON HOLE. SNOWFALL WILL CONTINUE THROUGH LATE TUESDAY AFTERNOON. * OVERNIGHT SNOWFALL TOTALS...2 TO 4 INCHES HAS FALLEN IN JACKSON HOLE. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * WIND AND VISIBILITY...SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE SIGNIFICANT BLOWING SNOW... REDUCING THE VISIBILITY TO NEAR ZERO AT RIDGETOP AND PASS LEVEL. * IMPACTS...TRAVEL OVER TETON PASS AND TOGWOTEE PASS WILL BE HAZARDOUS...WITH SLICK ROADWAYS...BLOWING SNOW...AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ C.BAKER
1 follow-up statement
795 WWUS45 KRIW 222353 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 553 PM MDT TUE MAR 22 2011 WYZ023-024-230100- /O.EXP.KRIW.WS.W.0006.000000T0000Z-110323T0000Z/ STAR VALLEY-SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...AFTON...ALPINE...THAYNE 553 PM MDT TUE MAR 22 2011 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. ONLY ISOLATED SNOW SHOWERS ARE EXPECTED FOR THE REST OF THE EVENING...AND LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ WYZ012-230100- /O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ TETON AND GROS VENTRE MOUNTAINS- 553 PM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. ALTHOUGH SOME SNOW WILL CONTINUE OVER THE NORTHERN TETON MOUNTAINS THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN TWO INCHES. HOWEVER...LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED OVER TETON PASS. $$ WYZ014-015-230100- /O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 553 PM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. ONLY ISOLATED SNOW SHOWERS ARE EXPECTED FOR THE REST OF THE EVENING...AND LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. WINDS ARE EXPECTED TO GRADUALLY WEAKEN THIS EVENING...BUT REMAIN BREEZY TONIGHT. HOWEVER...TRAVEL OVER SOUTH PASS WILL REMAIN SLICK AND HAZARDOUS. $$ WYZ013-230100- /O.EXP.KRIW.WW.Y.0018.000000T0000Z-110323T0000Z/ JACKSON HOLE- INCLUDING THE CITY OF...JACKSON 553 PM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. THROUGH 8 PM...LIGHT TO OCCASIONAL MODERATE SNOW...WILL CONTINUE OVER NORTHERN JACKSON HOLE...ROUGHLY NORTH OF MOOSE. IN THIS AREA AN ADDITIONAL INCH OF SNOW COULD OCCUR...WITH LITTLE OR NO ADDITIONAL SNOWFALL IN JACKSON. $$ 21
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 9:44 AM MDT, 40 minutes earlier.
Area forecast discussion, Mar 22, 9:44 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 944 AM MDT TUE MAR 22 2011 .UPDATE... SHORT TERM...TODAY THROUGH THURSDAY NIGHT ISSUED WINTER WEATHER ADVISORY THROUGH 6 PM MDT TODAY FOR WIND RIVER MOUNTAINS...WYOMING AND SALT RIVER RANGES...STAR VALLEY AND JACKSON HOLE FOR SNOW AND BLOWING SNOW. ISSUED HIGH WIND WARNING THROUGH 6 PM FOR SWEETWATER...SOUTHERN FREMONT...SOUTHERN LINCOLN AND NATRONA COUNTIES. STRONG PACIFIC COLD FRONT WILL BRING SNOW TO THE WEST AND HIGH WINDS TO THE SOUTH AND CENTRAL AREAS OF WYOMING TODAY. A PACIFIC STORM WILL MOVE EAST OF WYOMING TODAY. AN UPPER LOW WITH A WEAK SURFACE REFLECTION LAGGING BEHIND THE MAIN LOW WILL BRING SNOW TO THE WEST AND NORTH WITH A RAIN SNOW MIX ELSEWHERE. AS THE LOW ORGANIZES OVER EASTERN MONTANA AND WYOMING TODAY IT WILL DRAW DOWN COOLER AIR FROM THE NORTH AND PULL IT OVER THE STATE. STORM TOTALS OF 5 TO 10 INCHES OF SNOW ARE EXPECTED IN THE TETONS AND YELLOWSTONE NATIONAL PARK WITH LOCALLY HIGHER AMOUNTS POSSIBLE OVER FAVORED WEST FACING SLOPES OF THE TETONS. SOME WEAK INSTABILITY WILL DEVELOP OVER AREAS EAST OF THE DIVIDE THIS AFTERNOON AS COOLING IN THE MID LEVELS OCCURS...WITH LAPSE RATES AT AROUND 7 TO 8 DEGREES C/KM LEADING TO BANDS RAIN AND SNOW SHOWERS STREAMING OFF OF THE OWL CREEKS AND BIGHORNS INTO THE WIND RIVER BASIN AND I-25 CORRIDOR. WINDY CONDITIONS WILL CONTINUE OVER MOST OF THE AREA. THERE WILL BE A BRIEF BREAK AS FLOW VEERS FROM SOUTH TO WEST LATE THIS MORNING. STRONGEST WINDS WILL OCCUR ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM SWEETWATER COUNTY THROUGH SOUTHERN FREMONT AND NATRONA COUNTIES. WIDESPREAD 25 TO 35 MPH WINDS WITH FREQUENT GUSTS TO 50 MPH ARE EXPECTED TO OCCUR OVER A LARGE PORTION OF THE STATE. MANY AREAS WILL FLIRT WITH HIGH WIND WARNING CRITERIA DUE TO A TIGHT PRESSURE GRADIENT BUT AS THE JET SHIFTS WELL SOUTH AND EAST OF THE AREA THERE WILL NOT BE ENOUGH DOWNWARD FORCING TO RESULT IN A WIDESPREAD HIGH WIND EVENT IN OUR CWA TODAY. RIDGING WILL BUILD IN BEHIND THE CURRENT SYSTEM ON WEDNESDAY ONLY TO BE FOLLOWED BY ANOTHER TROUGH AND MORE INCLEMENT WEATHER ON THURSDAY. LONG TERM...FRIDAY THROUGH TUESDAY WILL BE USING THE GFSENEMBLE MEAN ALONG WITH THE 00Z ECMWF MODEL FOR THE WEATHER PATTERN IN THE EXTENDED. THE ECMWF HAS BEEN MORE CONSISTENT WITH WEATHER SYSTEMS YET IT HAS BEEN VARYING ON THE STRENGTH AS HAVE THE OTHER MODELS. THE NEXT STORM SYSTEM IMPACTS THE WEST ON FRIDAY AND IT MOVES THROUGH THE REGION FRIDAY NIGHT. BEST CHANCE OF PRECIP WILL BE THE MOUNTAINS WITH SCATTERED PRECIP OVER THE LOWER ELEVATIONS. THE SYSTEM LINGERS SATURDAY MORNING WITH CLEARING FROM WEST TO EAST SATURDAY AFTERNOON. THE NEXT STORM ENTERS THE WESTERN U.S. SATURDAY NIGHT AND MOVES TOWARD THE GREAT BASIN ON SUNDAY. THIS WOULD BRING PRECIP BACK INTO THE WEST SUNDAY. THEN A CHANCE OF PRECIP IN THE SOUTHWEST AND SOUTH SUNDAY NIGHT AS THE SYSTEM HEADS TOWARD THE FOUR CORNERS. THE NORTHERN PORTION OF THIS TROUGH PASSES THROUGH WY SUNDAY NIGHT AND MONDAY WITH SCATTERED PRECIP EXPECTED. NEXT TUESDAY LOOKS DRY AT THIS POINT. AS FOR TEMPS A MILD DAY FRIDAY THEN SLIGHTLY COOLER SATURDAY. SUNDAY LOOKS MILDER THEN SLIGHTLY COOLER MONDAY AND THEN WARMER NEXT TUESDAY. AVIATION... MOIST WEST-NORTHWEST FLOW AROUND AN UPPER LOW MOVING INTO SOUTHERN MONTANA/NORTHERN WYOMING WILL RESULT IN WIDELY SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS MUCH OF THE FORECAST AREA...WITH THE BEST COVERAGE ACROSS THE WEST AND NORTH. THIS WILL RESULT IN WIDESPREAD MVFR/IFR CONDITIONS ACROSS THE NORTHWEST...INCLUDING KJAC...WITH PERIODS OF MVFR/IFR CONDITIONS EXPECTED OVER SOUTHWEST WYOMING AND NORTHERN WYOMING TODAY. MOUNTAINS WILL BE OBSCURED WITH MAINLY IFR CONDITIONS. BREEZY TO WINDY WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS MUCH OF THE REGION IN WAKE OF A COLD FRONT MOVING ACROSS THE AREA THIS MORNING. FIRE WEATHER... DEFINITELY NOT A GREAT DAY TO START A FIRE IN MOST OF THE STATE...STRONG WINDS CONTINUE TODAY THOUGH THEY WILL SHIFT TO THE WEST LATE THIS MORNING. MIN RH VALUES WILL DROP INTO THE TWENTIES AND EVEN INTO THE TEENS IN WINDY AREAS EAST OF THE DIVIDE AGAIN TODAY...THOUGH THEY WILL BE TEMPERED LATE THIS AFTERNOON BY DEVELOPING SHOWERS. MIN RHS WILL IMPROVE OVER THE SOUTH AND WEST AS COOL AIR FILTERS IN BEHIND THE UPPER TROUGH. MIXING HEIGHTS WILL REMAIN LOW IN THE WEST WITH STRATIFORM PRECIP IN THE AREA...MIXING HEIGHTS WILL RISE IN THE AFTERNOON EAST OF THE DIVIDE AS THE AIRMASS DESTABILIZES A BIT AND WINDS SPEEDS REMAIN ELEVATED ALLOWING FOR GOOD SMOKE DISPERSAL. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ012>015-023-024. HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ019-027-028-030. HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ020. && SHORT TERM...C.BAKER LONG TERM...AR AVIATION...AR FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 22, 9:27 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 927 AM MDT TUE MAR 22 2011 WYZ001>020-022>030-231200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 927 AM MDT TUE MAR 22 2011 ...HIGH WIND WARNING FROM ROCK SPRINGS THROUGH JEFFREY CITY AND OVER TO CASPER FROM 11 AM THROUGH 6 PM THIS EVENING... ...HIGH WIND WARNING FOR SOUTHERN LINCOLN UNTIL 6 PM THIS EVENING... ...WINTER WEATHER ADVISORY FOR MOST OF THE WESTERN MOUNTAINS AND FAR WEST VALLEYS THROUGH 6 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL CONTINUE TO BRING SIGNIFICANT SNOWFALL TO WESTERN WYOMING TODAY. THE TETONS...GROS VENTRES...TOGWOTEE PASS ...SALT AND WYOMING RANGES AREAS LOOK TO BE THE HARDEST HIT AREAS WITH 6 TO 12 INCHES. THE WIND RIVER MOUNTAINS WILL ALSO SEE 4 TO 8 INCHES OF SNOW WITH VERY STRONG WINDS AND WHITEOUT CONDITIONS OVER SOUTH PASS. THE JACKSON AND STAR VALLEYS WILL SEE A TOTAL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. WEST WINDS WILL ACCOMPANY SNOW PRODUCING SIGNIFICANT BLOWING AND DRIFTING SNOW. THOSE TRAVELLING IN FAR WESTERN WYOMING SHOULD EXPECT ADVERSE CONDITIONS TODAY. HIGH WINDS ARE EXPECTED ACROSS EASTERN SWEETWATER COUNTY THROUGH THE GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO NATRONA COUNTY. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL OCCUR IN THESE AREAS FROM 11 AM THROUGH 6 PM TODAY. STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH WILL ALSO IMPACT SOUTHERN LINCOLN COUNTY THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL MOVE INTO THE WEST ON THURSDAY BRINGING MORE SNOW TO THE WEST AND STRONG WINDS TO MUCH OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL TODAY ACROSS WESTERN WYOMING AND ANY WIND GUSTS OVER 50 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Mar 22, 6:46 AM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 646 AM MDT TUE MAR 22 2011 WYZ014-015-221400- WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- 646 AM MDT TUE MAR 22 2011 SNOW AND GUSTY SOUTHWEST WIND OVER SOUTH PASS WAS MAKING QUITE TREACHEROUS THIS MORNING. IN FACT...AS OF 640 AM...SOUTH PASS WAS CLOSED. IF YOU MUST TRAVEL OVER SOUTH PASS THIS MORNING... CHECK THE LATEST ROAD CONDITIONS AT WWW.WYOROAD.INFO OR BY DIALING 5 1 1. THE SNOW AND GUSTY WIND WILL CONTINUE TODAY SO ROAD CONDITIONS WILL LIKELY REMAIN SNOWCOVERED WITH SHARPLY REDUCED VISIBILITY AT TIMES. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:32 AM MDT | High Wind Warning | RIW | Fremont, Lincoln, Natrona, Sweetwater | 9 hr |
Nearby
Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.